Hail, Frontier
- When
- September 11, 7:50 PM CST
- Where
- Frontier County, 6 mi WSW of Eustis
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.633, -100.133
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 11, 1:57 PM CST, 5 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 PM CDT SUN SEP 11 2005 ...FORECAST CHALLENGE IS PRECIP CHANCES AND TEMPERATURES IN THE NEAR TERM... .DISCUSSION... NEAR TERM (TONIGHT THROUGH WEDNESDAY)...MAIN CHALLENGES IN THE NEAR PERIODS IS TIMING OF THE APPG COLD FRONT AND ASSOCIATED PRECIPITATION AND SEVERE THREAT TONIGHT AND MONDAY NIGHT...ALONG WITH TEMPERATURES BEHIND THIS FEATURE ON TUESDAY AND WEDNESDAY. FOR TONIGHT...SFC TROF ANCHORED ACROSS CENTRAL PORTIONS OF THE CWA THIS AFTERNOON..FROM VTN TO OGA. ALONG AND EAST OF THIS LINE...SFC DEW POINTS ARE IN THE UPPR 50S...EQUATING TO SB CAPES IN EXCESS OF 1500 J/KG EAST OF A LINE FROM LBF TO VTN. SIMILAR TO YESTERDAY...THE ETA INITIALIZED 1C TOO COOL AT H5...SO CAP A LITTLE STRONGER THAN THE ETA IS INDICATING. WILL CONTINUE MENTION OF ISOLATED TSRAS ALONG THE SFC BOUNDARY THIS EVENING. AFTER MIDNIGHT...H5 TEMPS WILL COOL SIGNIFICANTLY OVER THE NRN PLAINS AS A STRONG UPPR LEVEL LOW APPGS WRN WYOMING. AT THE SAME TIME...THE LL JET STRENGTHENS OVERNIGHT AHEAD OF THE SFC TROF...WITH THE NOSE FOCUSED OVER NERN NEBR. WITH INCREASING MID LEVEL INSTABILITY...A SFC FOCUS AND LL JET PRESENT...WILL INTRODUCE LOW POPS OVER THE NERN ZONES OVERNIGHT. ON MONDAY AND MONDAY NIGHT...H5 TROF WILL PUSH INTO ERN WY DURING THE DAY ON MONDAY...WITH SFC CYCLOGENESIS TAKING SHAPE OVER NRN PORTIONS OF THE CWA. A COLD FRONT WILL STALL ACROSS THE NRN FA DURING THE AFTERNOON WITH AN ASSOCIATED SFC TROF EXTENDING SWD FROM THE SFC LOW INTO SOUTH CENTRAL NEBRASKA. PLENTY OF INSTABILITY ALOFT AND STEEPENING LAPSE RATES NORTH OF THE FRONT AND EAST OF THE SFC TROF. WEST OF THIS FEATURE...LL MOISTURE WILL BE SCANT WITH LL WESTERLIES IN PLACE. WILL PAINT POPS ALONG AND NORTH OF THE FRONT AND EAST OF THE SFC TROF. SEVERE THREAT WILL INCREASE FROM SW TO NE ACROSS THE CWA AS SB CAPES RANGE FROM NOTHING AT IML...TO 4000J/KG AT ONL BY 21Z. SFC TO 6 KM SHEAR IN EXCESS OF 50 KTS ACROSS THE NERN ZONES BY AFTERNOON WILL PROVIDE PLENTY OF SHEAR FOR SUPERCELLS. TUESDAY AND WEDNESDAY...SFC FRONT WILL BLOW THROUGH THE FA EARLY ON TUESDAY...BEFORE STALLING ACROSS KANSAS LATE IN THE DAY. TEMPS WILL PLUMMET FROM THE MID TO UPPER 80S ON MONDAY TO THE LOWER TO MID 70S ON TUESDAY. ERLY AND SERLY FLOW WILL RETURN TO THE PANHANDLE LATE IN THE DAY ON TUESDAY...BUILDING A THETA E RIDGE BACK INTO THE FRONT RANGE OF COLORADO AND SERN WY. BROAD TROF OVER THE CENTER OF THE CONUS AND ASSOCIATED SHORTWAVES WILL FIRE OFF CONVECTION IN THE LEE OF THE ROCKIES TUESDAY AFTERNOON AND EVENING. WRLY FLOW AT H5 WILL CARRY SOME OF THIS CONVECTION INTO THE SWRN ZONES DURING THE EVENING HOURS. A SIMILAR SETUP WILL OCCUR ONCE AGAIN ON WEDNESDAY WITH ISOLATED CONVECTION EXPECTED ACROSS THE WRN ZONES IN THE AFTERNOON. LONG TERM (THURSDAY THROUGH SUNDAY)...H5 PATTERN WILL TRANSITION FROM A BROAD TROF OVER THE CENTRAL PORTION OF THE CONUS BY MIDWEEK TO WEAK RIDGING BY THE END OF THE WORK WEEK AND SWRLY FLOW BY THE WEEKEND. THE GFS DIGGING A CLOSED LOW INTO THE PAC NW BY THE END OF NEXT WEEK. HOWEVER...THE ENSEMBLES OF THE 06Z GFS RUN ARE INDICATING THE CLOSED SOLUTION THE GFS IS ADVERTISING AS THE ODD MAN OUT...WHILE THE MEAN ENSEMBLES FAVOR A MORE OPEN SOLUTION ACROSS THE WRN CONUS. THE LATTER WOULD FAVOR COOLER TEMPS COMPARED TO THE CLOSED SOLUTION ADVERTISED BY THE 06Z GFS. WILL RAMP UP TEMPS INTO FRIDAY...SATURDAY AND SUNDAY. AS FOR PRECIP CHANCES. BEST CHANCES WILL RESIDE LATE ON WEDNESDAY NIGHT AND EARLY THURSDAY. THE BROAD TROF WILL BE OVHD WEDNESDAY NIGHT WITH THE GFS ADVERTISING NUMEROUS WEAK SHORTWAVES WITHIN THE TROF AND A DECENT WAA REGIME OVERNIGHT. AFTER THURSDAY...DRY CONDS EXPECTED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT SUN SEP 11 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-121030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 349 PM CDT SUN SEP 11 2005 /249 PM MDT SUN SEP 11 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA...MAINLY EAST OF HIGHWAY 83...NORTH OF HIGHWAY 2. SEVERE THUNDERSTORMS ARE NOT EXPECTED DUE TO LIMITED INSTABILILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL MOVE INTO CENTRAL PORTIONS OF THE OUTLOOK AREA ON MONDAY...GENERALLY LAYING EAST TO WEST ACROSS THE CENTRAL SANDHILL REGION. THUNDERSTORMS ARE EXPECTED ALONG AN NORTH OF THIS FRONT TOMORROW AFTERNOON AND EVENING...SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. THE MAIN AREA OF CONCERN WILL BE ALONG AND NORTH OF A LINE HAY SPRINGS TO BROKEN BOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The Grand Island radar (KUEX), 147 km away, was scanning. The volume nearest the first event began at 01:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468738.